Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 1, NWS Salt Lake City, UT

January 11, 2014Uinta County, Wyoming

NWS Salt Lake City, UT issued this high wind warning at Jan 11, 2014, 4:32 AM MST for Uinta County, Wyoming. It took effect at Jan 11, 2014, 11:00 AM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2014, 4:32 AM MST (11:32 UTC)
In effect from
Jan 11, 2014, 11:00 AM MST
Expired
Jan 11, 2014, 2:13 PM MST
In force
3 hr
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WWUS75 KSLC 111132
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
432 AM MST SAT JAN 11 2014

...VERY STRONG WINDS FOR THE NORTHWEST DESERTS AND SOUTHWEST
WYOMING THIS WEEKEND...

.A WARM FRONT SWEEPING EAST ACROSS NORTHERN UTAH THIS MORNING
WILL USHER IN STRONG SOUTH TO SOUTHWEST WINDS ACROSS THE NORTHWEST
DESERTS AND SOUTHWEST WYOMING THIS AFTERNOON. STRONG WINDS WILL
PERSIST THROUGH EARLY THIS EVENING...THEN TURN MORE NORTHWESTERLY
AND REMAIN STRONG INTO SUNDAY.

WYZ021-111930-
/O.UPG.KSLC.HW.A.0002.140111T1800Z-140112T0000Z/
/O.NEW.KSLC.HW.W.0001.140111T1800Z-140112T0200Z/
SOUTHWEST WYOMING-
INCLUDING THE CITY OF...EVANSTON
432 AM MST SAT JAN 11 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...UINTA COUNTY IN EXTREME SOUTHWEST WYOMING.

* WINDS...SOUTHWEST WINDS IN THE 20 TO 30 MPH RANGE THIS MORNING
  WILL INCREASE TO BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING
  60 MPH.

* TIMING...SOUTHWESTERLY WINDS WILL REMAIN ELEVATED THROUGH THIS
  MORNING. THESE WINDS WILL INCREASE BEHIND A PASSING WARM FRONT
  LATE THIS MORNING AND BECOME STRONG THIS AFTERNOON. A COLD FRONT
  WILL TURN THE WINDS TO THE WEST THIS EVENING.

* IMPACTS...AREAS OF STRONG CROSS WINDS WILL CREATE DIFFICULT 
  AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE 
  AND LIGHT WEIGHT VEHICLES ON ALL ROUTES THROUGHOUT UINTA 
  COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

UTZ005-111930-
/O.EXT.KSLC.WI.Y.0002.140111T2100Z-140113T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
432 AM MST SAT JAN 11 2014

...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM
MST SUNDAY...

* AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS... 
  INCLUDING THE SALT FLATS AND THE VALLEYS NEAR THE IDAHO 
  BORDER. 

* WINDS...BECOMING SOUTH SOUTHWEST 15 TO 25 MPH LATE THIS
  MORNING...THEN INCREASING TO BETWEEN 20 AND 30 MPH WITH GUSTS
  AROUND 45 MPH BY LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE
  NORTHWEST THIS EVENING AND REMAIN STRONG INTO SUNDAY.

* TIMING...SOUTH TO SOUTHWEST WINDS WILL DEVELOP QUICKLY BEHIND A
  PASSING WARM FRONT THIS MORNING. THESE WINDS WILL STRENGTHEN
  DURING THE AFTERNOON HOURS...THEN REMAIN STRONG THROUGH THE
  EARLY EVENING. NORTHWEST WINDS WILL DEVELOP BEHIND A PASSING
  COLD FRONT LATER THIS EVENING. THESE WINDS WILL REMAIN STRONG
  OUT OF THE NORTHWEST WELL INTO SUNDAY.

* IMPACTS...AREAS OF STRONG CROSS WINDS WILL CREATE DIFFICULT 
  AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE 
  AND LIGHT WEIGHT VEHICLES. ROUTES SUCH AS INTERSTATE 80 ACROSS 
  THE SALT FLATS...AND INTERSTATE 84 AND STATE ROUTE 30 NEAR THE 
  IDAHO BORDERS ARE AREAS MOST PRONE TO TRAVEL DIFFICULTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
066 
WWUS75 KSLC 111743
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1043 AM MST SAT JAN 11 2014

...VERY STRONG WINDS FOR THE NORTHWEST DESERTS AND SOUTHWEST
WYOMING THIS WEEKEND...

.A WARM FRONT SWEEPING EAST ACROSS NORTHERN UTAH WILL USHER IN
STRONG SOUTH TO SOUTHWEST WINDS ACROSS THE NORTHWEST DESERTS AND
SOUTHWEST WYOMING THIS AFTERNOON. STRONG WINDS WILL PERSIST
THROUGH EARLY THIS EVENING...THEN TURN MORE NORTHWESTERLY AND
REMAIN STRONG INTO SUNDAY.

WYZ021-120200-
/O.CON.KSLC.HW.W.0001.140111T1800Z-140112T0200Z/
SOUTHWEST WYOMING-
INCLUDING THE CITY OF...EVANSTON
1043 AM MST SAT JAN 11 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* AFFECTED AREA...UINTA COUNTY IN EXTREME SOUTHWEST WYOMING.

* WINDS...SOUTHWEST WINDS IN THE 20 TO 30 MPH RANGE THIS MORNING 
  WILL INCREASE TO BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 
  60 MPH. 

* TIMING...SOUTHWESTERLY WINDS WILL INCREASE BEHIND A PASSING
  WARM FRONT LATE THIS MORNING AND BECOME STRONG THIS AFTERNOON. A
  COLD FRONT WILL TURN THE WINDS TO THE WEST THIS EVENING.

* IMPACTS...AREAS OF STRONG CROSS WINDS WILL CREATE DIFFICULT 
  AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE 
  AND LIGHT WEIGHT VEHICLES ON ALL ROUTES THROUGHOUT UINTA 
  COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...
ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT
TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...
ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED
AREAS.

&&

$$

UTZ005-120200-
/O.CON.KSLC.WI.Y.0002.140111T2100Z-140113T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
1043 AM MST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 PM MST SUNDAY...

* AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS... 
  INCLUDING THE SALT FLATS AND THE VALLEYS NEAR THE IDAHO 
  BORDER. 

* WINDS...SOUTH SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH
  GUSTS AROUND 45 MPH BY LATE THIS AFTERNOON. WINDS WILL SHIFT TO
  THE NORTHWEST THIS EVENING AND REMAIN STRONG INTO SUNDAY.

* TIMING...SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN DURING THE
  AFTERNOON HOURS...THEN REMAIN STRONG THROUGH THE EARLY EVENING.
  NORTHWEST WINDS WILL DEVELOP BEHIND A PASSING COLD FRONT LATER
  THIS EVENING. THESE WINDS WILL REMAIN STRONG OUT OF THE
  NORTHWEST WELL INTO SUNDAY.

* IMPACTS...AREAS OF STRONG CROSS WINDS WILL CREATE DIFFICULT 
  AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE 
  AND LIGHT WEIGHT VEHICLES. ROUTES SUCH AS INTERSTATE 80 ACROSS 
  THE SALT FLATS...AND INTERSTATE 84 AND STATE ROUTE 30 NEAR THE 
  IDAHO BORDERS ARE AREAS MOST PRONE TO TRAVEL DIFFICULTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
558 
WWUS75 KSLC 112113
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
213 PM MST SAT JAN 11 2014


WYZ021-112215-
/O.CAN.KSLC.HW.W.0001.000000T0000Z-140112T0200Z/
SOUTHWEST WYOMING-
INCLUDING THE CITY OF...EVANSTON
213 PM MST SAT JAN 11 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HIGH WIND WARNING. WINDS WILL CONTINUE TO GUST INTO THE 40 MPH
RANGE THROUGH THE REMAINDER OF THE AFTERNOON...BUT ARE EXPECTED TO
REMAIN BELOW WARNING CRITERIA. 

THESE WINDS MAY STRENGTHEN THIS EVENING WITH THE PASSAGE OF A
COLD FRONT...AND BE ACCOMPANIED BY PERIODS OF SNOW. A WINTER STORM
WARNING REMAINS IN EFFECT FOR THIS EVENING THROUGH SUNDAY EVENING
ACROSS UINTA COUNTY.


$$

UTZ005-120515-
/O.CON.KSLC.WI.Y.0002.000000T0000Z-140113T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
213 PM MST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

* AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS... 
  INCLUDING THE SALT FLATS AND THE VALLEYS NEAR THE IDAHO 
  BORDER. 

* WINDS...SOUTH SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH 
  GUSTS AROUND 45 MPH BY LATE THIS AFTERNOON. WINDS WILL SHIFT 
  TO THE NORTHWEST THIS EVENING AND REMAIN STRONG INTO SUNDAY. 

* TIMING...SOUTH TO SOUTHWEST WINDS WILL STRENGTHEN DURING THE 
  AFTERNOON HOURS...THEN REMAIN STRONG THROUGH THE EARLY 
  EVENING. NORTHWEST WINDS WILL DEVELOP BEHIND A PASSING COLD 
  FRONT LATER THIS EVENING. THESE WINDS WILL REMAIN STRONG OUT 
  OF THE NORTHWEST WELL INTO SUNDAY. 

* IMPACTS...AREAS OF STRONG CROSS WINDS WILL CREATE DIFFICULT 
  AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE 
  AND LIGHT WEIGHT VEHICLES. ROUTES SUCH AS INTERSTATE 80 ACROSS 
  THE SALT FLATS...AND INTERSTATE 84 AND STATE ROUTE 30 NEAR THE 
  IDAHO BORDERS ARE AREAS MOST PRONE TO TRAVEL DIFFICULTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Jan 10, 10:26 PM MST, 6 hours 6 minutes earlier.

Area forecast discussion, Jan 10, 10:26 PM MST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1026 PM MST FRI JAN 10 2014

.SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE EAST ACROSS THE GREAT
BASIN OVERNIGHT. THE NEXT PACIFIC STORM SYSTEM WILL FOLLOW THE
HIGH PRESSURE FOR SATURDAY NIGHT THROUGH SUNDAY.

&&

.SHORT TERM (THROUGH 12Z MONDAY)...THE UPPER RIDGE CURRENTLY OVER
THE WEST COAST STATES WILL CONTINUE EAST INTO AND THEN ACROSS THE
GREAT BASIN LATE TONIGHT THROUGH SATURDAY MORNING. STRONG LOW-
LEVEL WARM ADVECTION TRIALING THE UPPER RIDGE SHOULD HAVE LITTLE
TROUBLE MIXING DOWN TO THE SURFACE EITHER LATE SATURDAY MORNING OR
EARLY SATURDAY AFTERNOON. STRONG SOUTH-SOUTHWEST WINDS WILL
DEVELOP BEHIND THE FRONT...WITH HIGH WINDS LIKELY ACROSS THE
NORTHWEST DESERTS AND INTO SOUTHWEST WYOMING. ALSO LOOKING AT
SUBSTANTIALLY WARMER TEMPS ACROSS THE WESTERN AND NORTHERN VALLEYS
DUE TO THE GOOD MIXING.

THE PACIFIC TROUGH PUSHING THE UPPER RIDGE THROUGH THE BASIN WILL
ARRIVE IN UTAH SATURDAY NIGHT. THE SURFACE COLD FRONT WILL REACH
THE NORTHWEST CORNER OF UTAH BY EARLY IN THE EVENING. THE TIGHT
LOW-LEVEL BAROCLINIC ZONE ASSOCIATED WITH THE FRONT APPEARS TO
UNDERGO MODEST FRONTOLYSIS AS IT SURGES SOUTHWARD. THE INITIAL
ROUND OF PRECIP MAY FALL APART IS THE FRONT MOVES SOUTH...THOUGH
ACROSS THE FAR NORTH PRECIP SHOULD REENERGIZE QUICKLY AS THE MID-
LEVEL TROUGH AND COLD AIR SUPPORT MOVES INTO THE REGION.

THE PEAK PERIOD FOR SNOW SHOULD BEGIN AFTER MIDNIGHT AND CONTINUE
THROUGH SUNDAY MORNING AS DEEP LAYER MOISTURE/INSTABILITY
INTERACTS WITH THE MID-LEVEL TROUGH. PRECIP MAY BECOME A BIT LESS
ORGANIZED OUTSIDE OF THE MOUNTAIN LATER IN THE DAY...THOUGH
SUFFICIENT MOISTURE AND INSTABILITY WILL SEE BE PRESENT TO
SUPPORTING ACCUMULATING SNOWS IN THE NORTHERN VALLEYS.

BUILDING HEIGHTS ALONG WILL A MORE STABLE ANTI-CYCLONIC
NORTH-NORTHWEST FLOW SHOULD BRING AN END TO ACCUMULATING SNOWS BY
EARLY MONDAY MORNING.

&&

.PREVIOUS LONG TERM (AFTER 12Z MONDAY)...HIGH PRESSURE WILL BUILD
ACROSS THE FORECAST AREA BEGINNING MONDAY. THE NEAR 700MB TEMPS
WILL RAPIDLY WARM...WITH BOTH THE GFS AND THE ECMWF SHOWING THESE
TEMPS ABOVE 0C ACROSS THE MAJORITY OF THE STATE BY WEDNESDAY. THE
VALLEYS WILL NOT REALIZE THIS RAPID WARMING...AND INVERSION
CONDITIONS WILL RETURN. VERY MILD AND SUNNY CONDITIONS ARE
EXPECTED FOR THE HIGHER MOUNTAIN VALLEYS AND MOUNTAINS WITH NO
SIGNIFICANT STORM EVENTS ANTICIPATED HEADING INTO NEXT WEEKEND.

.AVIATION...AN EXTENSIVE AREA OF MID-LEVEL MOISTURE EMBEDDED
WITHIN THE NORTHWEST FLOW ACROSS THE REGION WILL MAINTAIN
CEILINGS AROUND 6000 TO 8000 FEET OVERNIGHT. VFR CONDITIONS WILL
PREVAIL WITH NO PRECIP ANTICIPATED. A WARM FRONT MOVING THROUGH
THE TERMINAL AREA MID-MORNING SATURDAY WILL BOOST SOUTHERLY WINDS
THROUGH EARLY SATURDAY EVENING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING
     FOR UTZ007>009.

     WIND ADVISORY FROM 8 AM SATURDAY TO 5 PM MST SUNDAY FOR UTZ005.

WY...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR WYZ021.

     WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR WYZ021.

&&

CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jan 10, 5:51 AM MST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
551 AM MST FRI JAN 10 2014

UTZ001>016-019>021-517-518-WYZ021-111330-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
551 AM MST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ADDITIONAL SNOW ACCUMULATIONS CAN BE EXPECTED TODAY MAINLY ACROSS
THE WASATCH RANGE AND ADJACENT VALLEYS. STRONG WINDS IN EXPOSED
AREAS ALONG THE RIDGELINES AND ACROSS SOUTHWEST WYOMING WILL
CONTRIBUTE TO REDUCED VISIBILITIES IN BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT STORM SYSTEM WILL MOVE ACROSS THE AREA SATURDAY NIGHT
INTO SUNDAY. ACCUMULATING SNOW CAN BE EXPECTED ACROSS MOST
MOUNTAIN AREAS AS WELL AS THE VALLEYS OF NORTHERN
UTAH...SOUTHWEST WYOMING...AND PORTIONS OF CENTRAL UTAH. STRONG
WINDS ARE ALSO EXPECTED ESPECIALLY ACROSS THE HIGHER ELEVATIONS
OF THE NORTHERN OUTLOOK AREA LATE SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 8:41 PM MSTHigh Wind WatchSLCUinta38 min
Jan 10, 9:25 PM MSTHigh Wind WatchSLCUinta7 hr
Jan 11, 4:22 AM MSTWinter Storm WarningSLCUinta47 hr

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.